Advertisement

Existence of Periodic Solutions for a Class of Second Order Ordinary Differential Equations

  • Antonio Garcia
  • Jaume LlibreEmail author
Article
  • 32 Downloads

Abstract

We provide sufficient conditions for the existence of a periodic solution for a class of second order differential equations of the form \(\ddot{x}+g(x)=\varepsilon f(t, x,\dot{x},\varepsilon )\), where \(\varepsilon \) is a small parameter.

Keywords

Periodic orbit Second-order differential equation Averaging theory 

Mathematics Subject Classification (2010)

37G15 37C80 37C30 

Notes

Acknowledgements

The second author is partially supported by the Ministerio de Ciencia, Innovación y Universidades, Agencia Estatal de Investigación grants MTM2016-77278-P (FEDER), the Agència de Gestió d’Ajuts Universitaris i de Recerca grant 2017SGR1617, and the H2020 European Research Council grant MSCA-RISE-2017-777911.

References

  1. 1.
    Abramowitz, M., Stegun, I.A.: Modified Bessel functions I and K. In: Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, 9th printing edn., pp. 374–377. Dover, New York (1972). §9.6 zbMATHGoogle Scholar
  2. 2.
    Anderson, D.R.: Multiple periodic solutions for a second-order problem on periodic time scales. Nonlinear Anal. 60, 101–115 (2005) MathSciNetCrossRefGoogle Scholar
  3. 3.
    Anderson, D.R., Avery, R.I.: Existence of a periodic solution for continuous and discrete periodic second-order equations with variable potentials. J. Appl. Math. Comput. 37, 297–312 (2011) MathSciNetCrossRefGoogle Scholar
  4. 4.
    Buica, A., Françoise, J.P., Llibre, J.: Periodic solutions of nonlinear periodic differential systems with a small parameter. Commun. Pure Appl. Anal. 6, 103–111 (2006) MathSciNetCrossRefGoogle Scholar
  5. 5.
    Cen, X., Llibre, J., Zhang, M.: Periodic solutions and their stability of some higher-order positively homogenous differential equations. Chaos Solitons Fractals 106, 285–288 (2018) MathSciNetCrossRefGoogle Scholar
  6. 6.
    Chen, H., Li, Y.: Stability and exact multiplicity of periodic solutions of Duffing equations with cubic nonlinearities. Proc. Am. Math. Soc. 135, 3925–3932 (2007) MathSciNetCrossRefGoogle Scholar
  7. 7.
    Duffing, G.: Erzwungen Schwingungen bei veränderlicher Eigenfrequenz und ihre technisch Bedeutung. Sammlung Vieweg, Heft 41/42. Vieweg, Braunschweig (1918) zbMATHGoogle Scholar
  8. 8.
    Graef, J.R., Kong, L., Wang, H.: Existence, multiplicity, and dependence on a parameter for a periodic boundary value problem. J. Differ. Equ. 245, 1185–1197 (2008) MathSciNetCrossRefGoogle Scholar
  9. 9.
    Hale, J.K., Taboas, P.Z.: Interaction of damping and forcing in a second order equation. Nonlinear Anal. 2, 77–84 (1978) MathSciNetCrossRefGoogle Scholar
  10. 10.
    Heidarkhani, S., Ferrara, M., Salary, A.: Infinitely many periodic solutions for a class of perturbed second-order differential equations with impulses. Acta Appl. Math. 139, 81–94 (2015) MathSciNetCrossRefGoogle Scholar
  11. 11.
    Liu, Y., Ge, W., Gui, Z.: Three positive periodic solutions of nonlinear differential equations with periodic coefficients. Anal. Appl. 3(2), 145–155 (2005) MathSciNetCrossRefGoogle Scholar
  12. 12.
    Llibre, J., Perez-Chavela, E.: Limit cycles for a class of second order differential equations. Phys. Lett. A 375, 1080–1083 (2011) MathSciNetCrossRefGoogle Scholar
  13. 13.
    Malkin, I.G.: Some Problems of the Theory of Nonlinear Oscillations. Gosudarstv. Izdat. Tehn-Teor. Lit, Moscow (1956) (in Russian) zbMATHGoogle Scholar
  14. 14.
    Mawhin, J.: Seventy-five years of global analysis around the forced pendulum equation. In: Proceedings of Equadiff 9 CD Rom, pp. 115–145. Masaryk University, Brno (1997) Google Scholar
  15. 15.
    Nuñez, D., Rivera, A., Rossodivita, G.: Stability of odd periodic solutions in a resonant oscillator. Ann. Mat. 196, 443–455 (2017) MathSciNetCrossRefGoogle Scholar
  16. 16.
    Roseau, M.: Vibrations non linéaires et théorie de la stabilité. Springer Tracts in Natural Philosophy, vol. 8. Springer, New York (1985) zbMATHGoogle Scholar
  17. 17.
    Tian, D.: Multiple positive periodic solutions for second-order differential equations with a singularity. Acta Appl. Math. 144, 1–10 (2016) MathSciNetCrossRefGoogle Scholar
  18. 18.
    Vehrulst, F.: Nonlinear Differential Equations and Dynamical Systems. Universitext. Springer, Berlin (1996) CrossRefGoogle Scholar
  19. 19.
    Wu, X., Li, J., Zhou, Y.: A priori bounds for periodic solutions of a Duffing equation. J. Appl. Math. Comput. 26, 535–543 (2008) MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature B.V. 2019

Authors and Affiliations

  1. 1.Departamento de MatemáticasUAM-IztapalapaMexico CityMexico
  2. 2.Departament de MatemàtiquesUniversitat Autònoma de BarcelonaBellaterra, BarcelonaSpain

Personalised recommendations